Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Severe muscle cramps on the body. Fibromyalgia, rheumatoid arthritis, high blood pressure. Had steroid injection. Need suggestions

severe muscile cramps all over body, muscle are tender and painful for days after. I get the charlie horses many times throughout the day and night at the slightest movement. 66 yr female, fibromyalgia , rheumatiod arthritis , high blood pressure, contollrd. Received a epidural steroid inj. week before this started. Have had the episodes before but never connected cramps to inj. could there be a connection. I m exhusted and impared by these episode. Get the cramps in calves, thighs, ribs, torso, back, neck, arms and hips. Takes 10 minutes or more to get the cramp to subside by using a vibrater. Meds: vicodin 5/500 bid. tramodol 50gm tid, Iron 325 daily, Vit D3 50,000 weekly, nighty trazadon 50mg, klonipin 0.5mg, novasc 10mg,losartan 100mg. Please help. tx you
Asked On : Wed, 6 Mar 2013
Answers:  2 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

The general treatment of muscle cramps/spasms is as follows -

• Drinking plenty of fluids to avoid dehydration
• Stretching your leg muscles or riding a stationary bicycle for a few minutes
• Massaging the cramped muscle with your hands or with ice
• Taking a hot shower or warm bath
• Taking diet rich in calcium and potassium or oral supplements of the same

Hope this information is helpful. Good day
Answered: Tue, 3 Sep 2013
I find this answer helpful
Orthopaedic Surgeon Dr. Vaibhav Gandhi's  Response

I have studied your case with diligence.

Due to fibromyalgia there can be degenerative wear of muscles and ligament and loss of elasticity of muscles, due to deficiency of VIT B12 and carnitine these symptoms can be aggravated .so supplements of these nutrients can relieve pain.

Some biologic medication like anakinara or infliximab can be started,
I will advise you to do regular physiotherapy and exercises as my patients find much relief by these therapies.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care
Answered: Tue, 3 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor